Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Why do I get Pain and burning in the clitoris/urinary area and lower abdominal pain?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5627 Questions
Pain and burning in the clitoris/urinary area and at times pain in lower left abdomen, why? My gyno says no reason, had ultrasound came back ok. Exam everything looked ok not swollen or red, no UTI. I'm sorry I do not have any reports from my doctor. This information comes from our conversation after the tests and ultrasound. I still have burning and pain and feels like swelling around the area from which I urinate. I do not know how else to explain this pain.
Posted Thu, 16 Jan 2014 in Vaginal and Uterus Health
Answered by Dr. Aarti Abraham 45 minutes later
Brief Answer: DETAILED BELOW Detailed Answer: Hello Thanks for writing to us with your health concern. After menopause, there is a fall in your estrogen levels. This local deficiency of estrogen affects the vaginal and urinary tract mucosa also. The mucosa becomes devoid of blood supply and elasticity, and becomes dry and brittle. The fragile mucosa becomes easily prone to injuries, breakage and infections. This condition is called atrophic vaginitis / urethritis. I think this is what has happened to you. This condition would definitely show up on local examination by a gynecologist - on per vaginum and per speculum examination. It is strange that this was not picked up. Also, with a normal internal examination and a normal ultrasound, the list of conditions is almost narrowed down to zero. Because all the possible explanations ( atrophic vaginitis, urinary tract infection, vaginitis, an abscess developing ) would show up for sure on examination. Please get a urinary microscopic routine examination plus a urine culture done. THat would show infection if it exists. Drink a lot of water. Use lubricants during intercourse ( KY Jelly for example ). As a last resort, local estrogen creams might be employed to gain relief. This is only after re consultation with your doctor , keeping in view that symptoms are persistent. All the best. Please feel free to ask for further clarifications.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor